View Full Version : Is this to simplistic a question?

01-17-2011, 01:01 PM
Avodart or Propecia? Which to use? What gets the job done better with the least amount of unwanted side effects? I have been on Prop for a couple of years now and it has stopped my hair loss but hasn't filled in any places that I have lost it. Thinking of switching to Avodart but I need some real time suggestions from experienced users.


01-17-2011, 02:35 PM
You should add a growth stimulant like minox, 2% nizoral cream, or maybe miconazole. I use minox and nizoral, and I've gotten great results with them.

Finasteride and Dutasteride mostly work to stop hair loss rather than regrow hair. You can get some slight regrowth but nothing major without a growth stimulant. I've used both finasteride and dutasteride, and I like dut a lot more. I only take it 2 to 3 times a week, and still get the same results as I did while taking fin daily. I haven't experienced any side effects while on dut.

01-17-2011, 04:00 PM
What size dose Dutasteride did you take? What is miconazole and where do you get it? Same question for the nizole cream.

Thanks again.

01-17-2011, 04:11 PM
Avodart probably won't regrow your hairline, if that's where the loss is. Propecia often does a good job with the top/crown and if you have loss in those areas which hasn't been improved with Propecia then it's possible that Avodart will be no more successful. Avodart is more likely to give you side effects, and if they're intolerable and you want to switch back, it's possible that the Propecia will no longer have what it takes to hold onto your hair. This worst case scenario might not come true for you, but you should know what might happen.

My personal opinion is that hair maintenance is such a huge benefit that it's probably best not to do anything that could disrupt that, and that Avodart should be a last resort for those who continue to lose hair with Propecia. Others might disagree with that.

01-17-2011, 07:25 PM
I take .5mg of dutasteride.

You can get a doctor to prescribe you 2% nizoral cream, or you can buy it online at united pharmacies. I do the latter.

Do a google search for miconazole and hair loss.

01-19-2011, 06:49 PM
Thanks for your response. I was seeking to get off the Finasteride. I had been taking 5mg 3x's a week, skipping the weekends for a number of years. It did a great job of preserving my front hair line from receding any further. I found this site recently and started to read about the unwanted side effects with the Finasteride. I also saw the graoh for the first time and realized I may have been over dosing, but that is what the doctor suggested. My doctor was vague about what they might be and down played the possibility of me responding that way to the med. It's weird that I didn't notice them until I read about them. I am also in my 60's and attributed them to being age related. Most were sexually oriented. Libido was intact though. In any event, I stopped the Fin about a month ago and everything returned pretty much too normal. I did notice in that short period of a month, loose hairs in the skink and brush and generally around. I didn't notice that when I was on the Fin. So I was looking for something safer. I decided to cut the 5mg tabs in half and take them (2.5mg) 3 x's a week which is the same dose , more ore less as 1mg everyday. I am hoping for the same results with my hair and avoiding the unwanted affects.

I also read about this Miconazole stuff that is said to actually grow hair. I am going to try that around my front and temples.

Thanks again for your input. .

Dr. Glenn Charles
01-24-2011, 09:13 PM
I think you are doing the right thing by trying to cut down dosage of Finasteride since you already know it was doing a good job at slowing down the progression of your hair loss. You will still have the option later to switch to Avodart if the side effects return.